Periodic elastic medium in which periodicity is relevant

Loading...
Thumbnail Image
Journal Title
Journal ISSN
Volume Title
School of Science | A1 Alkuperäisartikkeli tieteellisessä aikakauslehdessä
Date
2000
Major/Subject
Mcode
Degree programme
Language
en
Pages
3230-3233
Series
Physical Review E, Volume 62, Issue 3
Abstract
We analyze, in both (1+1) and (2+1) dimensions, a periodic elastic medium in which the periodicity is such that at long distances the behavior is always in the random-substrate universality class. This contrasts with the models with an additive periodic potential in which, according to the field-theoretic analysis of Bouchaud and Georges and more recently of Emig and Nattermann, the random manifold class dominates at long distances in (1+1) and (2+1) dimensions. The models we use are random-bond Ising interfaces in hypercubic lattices. The exchange constants are random in a slab of size Ld−1×λ and these coupling constants are periodically repeated, with a period λ, along either {10} or {11} [in (1+1) dimensions] and {100} or {111} [in (2+1) dimensions]. Exact ground-state calculations confirm scaling arguments which predict that the surface roughness w behaves as w∼L2/3,L≪Lc and w∼L1/2,L≫Lc with Lc∼λ3/2 in (1+1) dimensions, and w∼L0.42,L≪Lc and w∼ln(L),L≫Lc with Lc∼λ2.38 in (2+1) dimensions.
Description
Keywords
periodic elastic media, periodicity
Other note
Citation
Seppälä, E. T. & Alava, Mikko J. & Duxbury, P. M. 2000. Periodic elastic medium in which periodicity is relevant. Physical Review E. Volume 62, Issue 3. 3230-3233. ISSN 1539-3755 (printed). DOI: 10.1103/physreve.62.3230.